Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 36, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 25, 2008, 4:55 PM MST for Yavapai County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2008, 4:55 PM MST (23:55 UTC)
- Expired
- Jul 25, 2008, 5:21 PM MST
- In force
- 26 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 PM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 25, 3:00 PM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST FRI JUL 25 2008 .SYNOPSIS...MONSOON MOISTURE WILL PERSIST THIS WEEK ACROSS THE NORTHLAND WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY. MOISTURE IS EXPECTED TO INCREASE FROM THE SOUTH BY THE WEEKEND...INCREASING THE CHANCES FOR THUNDERSTORMS OVER THIS TIME PERIOD. && .DISCUSSION...A MOIST AIRMASS OVER NORTHERN ARIZONA...ALONG WITH SOME EARLY MORNING SUNSHINE...HAS HELPED TO INITIATE SHOWERS AND THUNDERSTORMS ACROSS THE HIGH TERRAIN OF NORTHERN ARIZONA THIS AFTERNOON. ONE AREA OF STORMS HAS PRODUCED HEAVY RAINFALL AND A SMALL STREAM FLOOD ADVISORY WAS ISSUED. THE MAIN THREAT OF THESE STORMS WILL BE HEAVY RAIN WITH A SECONDARY THREAT OF SEVERE HAIL. A COMPLEX SITUATION SETTING UP FOR THE UPCOMING WEEKEND. RESIDUAL MOISTURE AND ANTECEDENT LOW FROM THE NOW DECAYING TROPICAL STORM OVER EXTREME SOUTHERN TEXAS IS FORECAST TO MOVE IN A WEST AND NORTHWEST TRACK. THE FLOW IS GENERALLY OUT OF A SOUTHEASTERLY DIRECTION THANKS TO RIDGING CENTERED OVER THE FOUR CORNERS. MODEL SOLUTIONS WANT TO DEVELOP ANOTHER RIDGE OVER THE EASTERN PACIFIC OVER THE WEEKEND. THE RESULT OF THIS IS THE REMNANT TROPICAL LOW MOVING NORTH ACROSS NEW MEXICO AND EASTERN ARIZONA...AND PUSHING THE ASSOCIATED MOISTURE WITH IT. PWS ARE EXPECTED TO INCREASE OVER THE NEXT DAY OR TWO...ESPECIALLY OVER SOUTHEASTERN ARIZONA. DURING THE SATURDAY TIMEFRAME THAT MOISTURE WILL WORK ITS WAY NORTH INTO THE WHITES AND MAYBE EVEN THE EASTERN PORTIONS OF THE LCR. THE ISSUE HERE IS THAT THERE IS GOING TO BE SOME WARMING ALOFT WHEN THE WARM CORE COMES ACROSS WITH THIS MOISTURE. MODEL SOUNDINGS ARE SHOWING TEMPERATURES AT 500 MB WARMING SEVERAL DEGREES TO AROUND -3 TO -4C WHICH WOULD HELP TO STABILIZE THE AIRMASS A BIT. THINKING RIGHT NOW IS THAT WITH THE EXTENSIVE CLOUD COVER AND THE WARMING...WE MAY ONLY GET LIGHT TO MODERATE RAIN SHOWERS OUT OF THIS. THEREFORE A FLASH FLOOD WATCH WAS NOT ISSUED FOR THE WHITES. HOWEVER...WEVE UPDATED THIS MORNINGS HWO TO HIGHLIGHT THE INCREASE IN MOISTURE OVER THE EASTERN FORECAST AREA...AND THE POSSIBILITY OF HEAVY RAIN AND LOCALIZED FLOODING. POPS WERE TWEAKED SOMEWHAT OVER WHAT WAS INHERITED AND WELL CONTINUE TO MONITOR GUIDANCE AND ADJUST POP COVERAGE AS NECESSARY. MODELS ARE INDICATING SOME SLIGHT DRYING FROM ABOUT TUESDAY THROUGH THE WEEK AND POPS WERE TRENDED DOWNWARD SLIGHTLY AS A RESULT. STILL LOOKING FOR A CHANCE FOR SHOWERS AND THUNDERSTORMS EACH DAY NONETHELESS. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS NORTHERN ARIZONA...WITH IFR/MVFR CONDITIONS POSSIBLE IN THE STRONGEST STORMS. ACTIVITY WILL DECREASE SLOWLY AFTER 03Z-05Z TONIGHT AND THEN BECOME MORE NUMEROUS AGAIN AFTER 18Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. MONDAY THROUGH WEDNESDAY...A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO BRING SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. && PUBLIC.............42 AVIATION/FIRE WX...KD VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jul 25, 11:48 AM MST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1148 AM MST FRI JUL 25 2008 AZZ004>018-037>040-260700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1148 AM MST FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS NORTHERN ARIZONA...ESPECIALLY ACROSS EAST-CENTRAL ARIZONA NEAR AND ADJACENT TO THE CHUSKAS...MOGOLLON RIM...AND WHITE MOUNTAINS. LOCALLY HEAVY RAIN...AND ANY ASSOCIATED SMALL STREAM FLOODING...WILL LIKELY BE THE MAIN THREAT FROM ANY THUNDERSTORMS. GUSTY WINDS AND ISOLATED SEVERE HAIL WILL BE THE SECONDARY THREAT IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SUNDAY...TROPICAL MOISTURE MOVING ACROSS SOUTHERN ARIZONA MAY ADVANCE ACROSS THE WHITE MOUNTAINS...ALONG THE MOGOLLON RIM...AND AS FAR WEST AS YAVAPAI COUNTY...AND WILL RESULT IN INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. HEAVY RAIN MAY ACCOMPANY SOME OF THESE STORMS AND LOCALIZED FLOODING IS POSSIBLE. STAYED TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL PROVIDER FOR UP TO THE MINUTE WEATHER REPORTS FOR THE LATTER PORTIONS OF THE WEEKEND. AFTER MONDAY...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:40 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 24, 6:13 PM MST | Areal Flood Advisory | FGZ | Gila, Yavapai | 3 hr |
| Jul 24, 6:46 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Jul 25, 1:30 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 25, 4:03 PM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 117 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.